HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Depression (http://www.healthboards.com/boards/depression/)
-   -   1 week on Prozac (http://www.healthboards.com/boards/depression/455817-1-week-prozac.html)

Mom2many 12-20-2006 08:29 AM

1 week on Prozac
 
And I'm scared out of my mind!! I have read several stories on the side effects to this medicine and I want to stop taking it.. I feel like it has calmed me down..However I think it could be that psychologically I know it is supposed to.My doctor said that you need to be on it for a few weeks to even see a difference. So my theory is that it is psychological and maybe not the medicine??? Can I stop taking it at this point without any risk of withdrawal??
Please help me make this decision..
XOXO,
Traci

CaringMom 12-20-2006 09:23 AM

Re: 1 week on Prozac
 
Traci,
First of all, you don't want to stop taking anything without your doctor's approval. Whether it's the meds or psychological, you say you are feeling better; why knock it! They say meds can take weeks to actually do their thing. My daughter has been on trazadone for about 5 weeks and fluoxetine for 2 weeks now. I'm hoping they are making a difference as the past week has been the best in a couple of months; or counseling or the combo of the two are doing the trick. Also, worrying about side effects is not doing you any good. I think side effects will vary from individual to individual. Are you also in counseling? Has your doctor made a diagnoses of depression, or did you mention you were stressed? Maybe counseling would be a benefit for you if you were to get off the meds, with approval. Good luck.

msbibe 12-20-2006 12:22 PM

Re: 1 week on Prozac
 
Hi Traci,

I wondered how you were doing. I'm sorry you've come across some of the negative info about antidepressants. Some websites are downright scary. Some are started by people who had a bad experience--no one ever starts a website if they had a good experience, have you noticed?

It is entirely possible that you are feeling the effects of the Prozac already. The moms I know (online) who take it often mention noticing small changes even within the first week.

Weigh the two--feeling calmer vs. the scary side effects that may or may not be something you experience. (stay away from internet searching)

Talk with your doctor about your fears. Prozac has been around for about 20 years. If there were horrible things wrong with it, it would have been taken off the market a long time ago.

Maybe something for sleep, or for anxiety would help for a bit, along with the Prozac. Prozac, when it gets to an effective dose for you will help with anxiety, depression and other things as well. Just don't stop taking your med suddenly. Maybe see how it goes through Christmas (and all that stress) before you make a decision?

Mokie 12-21-2006 02:47 AM

Re: 1 week on Prozac
 
hello. i'm on prozac. its the miracle drug for me. i to read about the side effects on web sites. told my psychiatrist. she said to not make things worse by what i read. prozac is a good general all around AD. it did take 6-8 weeks for full effects. i'm so much more in control now. calmer, feel like i can handle things now. give it time and stop reading about the neg. everyone is different. for me prozac is great.

Survivor3 12-21-2006 07:11 AM

Re: 1 week on Prozac
 
Stick with what works. Does anyone really know if it is psychological? People in clinical studies are shocked to find out a placebo works that well. They refuse to believe a sugar pill can do that. I guess people who drop out because of side effects are surprised to hear they were on placebo. Interesting.


All times are GMT -7. The time now is 03:58 PM.